Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Had mitral valve operation. Why are anxiety levels high? What can we do?

Hi there, a friend of mine (58, male) had a mitral valve operation two years ago....and it all went well apart from a little hemorrhage after the operation. He is taking all the medicines (at least 5 related to this), and now he has been depressed for about 3 months. After trying Citalopram 20mg for a month the doctor put the dosis up to 40 mg but this does not seem to be doing anything much after another month, so he went to the doctor yesterday and asked him please to try 60mg, as his anxiety levels are still very high, he cannot sleep and he thinks the drug could help a bit more. But I have read that this doses is not recommended for people that have heart problems, I read somewhere also that it could lead to internal hemorrhages and arrhythmia . Maybe the doctor did not study his heart problems before deciding on 60 mgs??? Or he is not up to date with the lattest research??? Thanks for your help
Asked On : Mon, 27 Aug 2012
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
If depression does not respond to citalopram 40 mg/day for 3 months, options can be:

1. change to antidepressants from same class or from other class

2. A new antidepressant, at therapeutic dose, if does not some response by 2-6 week, it is unlikely to respond to

3. In presence of heart disease, any medication dose to be kept at minimum dose, by principle, of course some exceptions are there

Answered: Tue, 25 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor